I was told I have fibro and no autoimmune disease despite a high ANA and comps and autoantibodies to various things and vitiligo--which is always a sign of autoimmune disease--it is an autoimune disease. I think some docs are lazy, easier to write fibro and give psych drugs. With lupus, they have more responsibility.
Fibro doesnt cause physical symptoms, like skin pigment changes, malar rashs (the red rash on the face--the lupus rash), joint damage or physical damage. Your rheumatologist should be able to tell the difference, and you will figure it out. For me, fibro is just always there, makingmy pain worse, but a hot swollen shoulder, numbness in my arms, unusual new shooting pains in my legs, urniary tract or gi problems, liver and kidney problems, heart problems, and skin changes and sensitivity to light migt be indicators--not things fibro usually do to me. While fibro may increase the pain ni my legs, the pain has a cause, in my nerve roots. I also find my fibro is a dull aching thing, often all over.
Fibro is a last case diagnosis, so if you are having poblems, the doc should check them out thoroughly before writing them offto fibro. If your doc is blaming everythin on fibro, you may want to consult another rheumatologist and get some testing done to get a second opinion. My back was really bad and they tried to tell me it was fibro, but I knew something serious was physically wrong, and eventually thy found it.
The butterfly rash on the face and other rashes are a dead giveaway, fibro doesn't cause the rash in my experience, I'm sure others can chime in on this. Fibro doesn't cause pigment loss, hair loss, or hyperpigment either, according to what I was told. It is an enhancement of pain.
Ills--Sjogrens-Lupus cond., AI polygland. dysfunction 2, hyper/hypopigment, scoliosis,kyphosis,stenosis, deg.,O.A.,spine surgeries, salivary/lymphectomies, NASH, COPD, RLS, UT/GI bleeds, hystero, brain/nerve damage,TB
Meds--INH,Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, HRT and Lidocaine patchs, Voltaren gel, Klonopin, Vicodin, Restasis, Albuterol, steroids